Alert archive / North Dakota / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this fire weather watch at Mar 31, 2021, 3:20 AM CDT for 17 counties in North Dakota. It took effect at Apr 1, 2021, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 3:20 AM CDT (08:20 UTC)
- In effect from
- Apr 1, 2021, 10:00 AM CDT
- Expired
- Mar 31, 2021, 2:32 PM CDT
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS83 KFGF 310820 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 320 AM CDT Wed Mar 31 2021 NDZ006>008-014>016-024-026>030-038-039-049-052>054-020300- /O.NEW.KFGF.FW.A.0002.210401T1500Z-210402T0300Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 320 AM CDT Wed Mar 31 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR ALL OF EASTERN NORTH DAKOTA... The National Weather Service in Grand Forks has issued a Fire Weather Watch for low relative humidity and strong winds, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...In North Dakota...Fire Weather Zones 006... 007...008...014...015...016...024...026...027...028...029... 030... 038...039...049...052...053 and 054. * TIMING...Thursday late morning thru early evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Afternoon temperatures will reach the mid 50s. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control and suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ DTR
1 follow-up statement
958 WWUS83 KFGF 311932 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 232 PM CDT Wed Mar 31 2021 NDZ006>008-014>016-024-026>030-038-039-049-052>054-020300- /O.UPG.KFGF.FW.A.0002.210401T1500Z-210402T0300Z/ /O.NEW.KFGF.FW.W.0002.210401T1500Z-210402T0300Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 232 PM CDT Wed Mar 31 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR ALL OF EASTERN NORTH DAKOTA... The National Weather Service in Grand Forks has issued a Red Flag Warning for low relative humidity and strong winds, which is in effect from 10 AM to 10 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In North Dakota...Fire Weather Zones 006... 007...008...014...015...016...024...026...027...028...029... 030... 038...039...049...052...053 and 054. * TIMING...Thursday late morning thru evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the mid 50s. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control and suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MNZ001>005-007-008-013>016-022-023-027>030-020300- /O.NEW.KFGF.FW.W.0002.210401T1800Z-210402T0300Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen- South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail- 232 PM CDT Wed Mar 31 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR MUCH OF NORTHWEST MINNESOTA... The National Weather Service in Grand Forks has issued a Red Flag Warning for low relative humidity and strong winds, which is in effect from 1 PM to 10 PM CDT Thursday. * AFFECTED AREA...In Minnesota...Fire Weather Zones 001...002... 003...004...005...007...008...013...014...015...016...022... 023... 027...028...029 and 030. * TIMING...Thursday early afternoon thru evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the mid 40s to low 50s. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control and suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WJB
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this fire weather watch went out at Mar 31, 3:10 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 31, 3:10 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
310 AM CDT Wed Mar 31 2021
.SHORT TERM...(Today through Thursday)
Issued at 257 AM CDT Wed Mar 31 2021
500 mb trough exits the area to the east. Sfc high over western ND
will move southeast today. The position of the high will keep
winds northwest today but as the 500 mb trough and system continue
to move out winds today will be considerably less as the core of
850 mb winds moves out as well. Clearing as worked into much of NW
MN, but an area of clouds continue to move southeast from SW
Mantioba across DVL region into SE ND and parts of WC MN. Short
term model have clouds handled pretty well and keeps clouds in
this area thru late morning before main clearing works in. Will
maintain some flurries in this cloud band from DVL to Fargo thru
mid morning. Chilly day today with highs upper 20s to mid 30s.
High pressure ridge axis to move over the area this evening and
quickly moves east with south winds already developing over E ND
by midnight. Pressure gradient tightens over the Dakotas Thursday
into far NW MN east of a broad sfc trough over Alberta. Gusts to
30 kts likely over much of E ND/RRV Thursday aftn. Fcst temps will
be in the mid 40s east to mid 50s west and airmass will be dry
with dew pts in the teens. Min RH values look to drop into the
20-25 percent range over the entire area. Where these low RH
values combine with sfc winds 25-35 mph fire weather conditions
will be critical. Coord with BIS and a fire weather watch will be
issued for Thursday for all of E ND. Coord with MPX and since
coordination for watches are done in the daytime with MIFC (unless
a short term critical situation) will do an SPS for near critical
conditions for areas from Roseau to Wahpeton and west. This area
coord with ABR and MPX.
.LONG TERM...(Thursday night through Tuesday)
Issued at 257 AM CDT Wed Mar 31 2021
Heading into the weekend, Friday could be near-critical for fire
weather, so we will continue to monitor that situation as time goes
on.
Upper-level ridging will be the predominant feature of this
forecast. This means we will experience a period of quiet weather
and above normal temperatures through the weekend and to start next
week. High temperatures have the potential to reach the mid 70s by
Sunday.
As a shortwave moves into the northern plains by mid-week next week,
temperatures will drop into the 60s for highs. This shortwave brings
in the potential for precipitation on Tuesday and Wednesday next
week. Timing and amounts are uncertain at this time, so we have low
confidence in the areas that will see much needed rainfall. Despite
the cool down, temperatures will still be above normal for the start
of April.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1048 PM CDT Tue Mar 30 2021
Predominantly VFR conditions expected through the remainder of the
night...however some isolated flurries can be expected around the
area. Some pockets of MVFR are possible with these flurries, but
too difficult to discern proximity to aerodromes so will keep out
of TAFs. Breezy NW winds to continue through tonight and tomorrow
before becoming variable late tomorrow afternoon and turning
southeast at the tail end of this TAF period.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Fire Weather Watch from Thursday morning through Thursday
evening for NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
MN...None.
SHORT TERM...Riddle
LONG TERM...AK
AVIATION...SpeicherHazardous weather outlook, Mar 31, 3:15 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 315 AM CDT Wed Mar 31 2021 NDZ006>008-014>016-024-026>030-038-039-049-052>054-010815- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 315 AM CDT Wed Mar 31 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions are expected to develop Thursday late morning and last through early evening. Low humidity and south winds 20 to 35 mph and dry fuels will combine to create hazardous conditions. For the rest of the period, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001>005-007-008-013>015-029-010815- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Wilkin- 315 AM CDT Wed Mar 31 2021 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near critical fire weather conditions are expected to develop Thursday afternoon into early evening over parts of northwestern Minnesota. South winds will increase to 20 to 30 mph and combined with dry fuels and low humidity values will create near critical fire weather conditions. During the rest of the period, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ006-009-016-017-022>024-027-028-030>032-040-010815- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- West Otter Tail-East Otter Tail-Wadena-Grant- 315 AM CDT Wed Mar 31 2021 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:32 PM CDT | Red Flag Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 31 hr |
Nearby
Fire Weather Watches in North Dakota, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.